MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBRICATH FOLEY CATHETER
Model Number 01237524
Medical Device Problem Codes Burst Container or Vessel (1074); Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer had two issues this week with defective foley catheters.The first one had a small leak.The second one had a balloon that broke.Per follow up made on (b)(6) 2021, initially it was reported that the balloon burst on the second patient but instead when tested and noted, the balloon was intact and the leak was inside the balloon and no pieces were missing.The second one was inflated with 80ml of saline water.Per additional information via email on (b)(6) 2021, customer mentioned that they had one more balloon burst.Per additional follow up information received on 20mar2021, there was no missing pieces from this balloon and 80cc fluid was inflated with saline.No medical intervention was reported other than patient inconvenience.
 
Event or Problem Description
It was reported that the customer had two issues this week with defective foley catheters.The first one had a small leak.The second one had a balloon that broke.Per follow up made on 12mar2021, initially it was reported that the balloon burst on the second patient but instead when tested and noted, the balloon was intact and the leak was inside the balloon and no pieces were missing.The second one was inflated with 80ml of saline water.Per additional information via email on 17mar2021, customer mentioned that they had one more balloon burst.Per additional follow up information received on 20mar2021, there was no missing pieces from this balloon and 80cc fluid was inflated with saline.No medical intervention was reported other than patient inconvenience.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.One sample was confirmed to exhibit the reported failure.An amber 2-way foley catheter was returned opened without original packaging.The catheter balloon was attempted to be inflated with 80 ccs of di water using a luer lock syringe.Water began to spray from the drainage eye during inflation.Lumen to lumen leakage is the cause of the reported event.The product does not meet specification, as it would fail functional leak testing.A potential root cause for this failure could be "operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required as the reported event is confirmed manufacturing related.The actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
LUBRICATH FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11627579
Report Number1018233-2021-01934
Device Sequence Number3898992
Product Code EZC
UDI-Device Identifier00801741017742
UDI-Public(01)00801741017742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number01237524
Device Catalogue Number01237524
Device Lot NumberNGET1985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown